Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit and Lipodystrophy
Apr 25, 2003

I tested positive about 2.5 years ago and was asked to be in a Zerit study. The study was to see how the new 1 pill a day would work. I took it in combination with Sustiva and Epivir. After about 2 years, I began body and facial wasting and then within about 30 days developed the nice buffalo hump. I went to my Dr. and I am now off the study and off meds doing a controlled break. My body and facial wasting symptoms are slowly dissappearing, but the hump, no such luck. Is there anything I can do, short of spending 3,000 to have it removed? And, of course, there's no guarantee that it won't just hump right back.

Thanks so much for all your advice!

Response from Mr. Vergel

I am glad your lipoatrophy is getting better. Ultrasound liposuction has been successful in removing the hump, but there is a 20-30 % return of the problem for some patients after a few months. Some patients are getting Medicare and insurance companies to pay for the liposuction if the hump caused neck pain or difficulty in sleep paterns. Serostim (growth hormone) has also been shown to decrease the size of the hump in some patients but it is not yet approved for lipodystrophy. There is some anecdotal (not proven in studies) use of testosterone gels/creams on the hump with good results. Are you still traking HAART? Talk to your doctor about these options.



Previous
How to exercise
Next
ZERIT REPLACEMENT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement